MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305165
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material #305165, lot #3347656.It was reported by customer that leak at the base plastic end of the needle.Verbatim: rcc received a complaint via email.As per account, i wanted to report a defect with item product number 308-305165 (21g 1in needle only).There was a significant leak at the base plastic end of the needle.Please send a replacement for this item and inform xxxx canada inc of defect.Additional information: the exact date the event occurred was 15 apr 2025.I do have the defective product in my position and am able to return it.You can ship the return label to (b)(6) or email it to me, and we can put it in an envelope with the label to ship out.There was no harm to the patient or caregiver.The defect was noticed while trying to reconstitute medication, and there was only saline drawn into the syringe at the time (so no loss of medication).Our nurse noticed the defect, bagged it for me, and used a new one to continue reconstitution.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr(b)(4) follow up for device evaluation a leak was reported at the base of the needle's plastic end.To support the investigation, one unpackaged sample was submitted for evaluation by our quality team.Upon visual inspection, a void was identified in the molding approximately 5/16" from the base of the needle hub.The sample was assembled with a syringe containing saline solution, and leakage through the molding void was confirmed.No additional defects or irregularities were observed.This condition is typically associated with imperfections in the stripping bushing.A device history record (dhr) review was conducted for material number 305165, lot 3347656.The review did not reveal any quality issues during the production of this lot that could have contributed to the reported condition.No related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with specification requirements.The sample will be shared with production associates to raise awareness.To date, no other similar incidents have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer-reported issue has been confirmed.

Brand Name
NEEDLE 21X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21909693
Report Number1911916-2025-00309
Device Sequence Number8729067
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657(11)231213(17)290228(10)3347656
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number3347656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown